DISCOVER
×

Lisinopril withdrawal side effects

Updated April 17, 2017

While most patients tolerate Lisinopril--a commonly prescribed treatment for hypertension or heart disease--without side effects, some patients with pre-existing conditions may experience mild and changing symptoms when the drug is no longer used.

Common Side Effects

Most medicines have some common side effects that diminish with time. Using Lisinopril/Hydrochlorothiazide and then stopping its use may for some time cause symptoms like headache, nausea, vomiting, dizziness and lethargy.

Severe side effects

Severe side effects of Lisinopril withdrawal that may require medical attention include allergic reactions like swelling of the tongue, rash and tightness of the chest. The colour of urine may become darker, breathing may be affected and the patient may experience loss of feeling in the hands or feet, light-headedness and/or weight loss.

Hypertension

Patients with hypertension who take Lisinopril may experience adverse interactions during withdrawal. Reactions may include fatigue, hypotension, dyspepsia, muscle cramps, paresthesia, cough and impotence.

Heart Conditions

In patients with heart conditions, reaction to withdrawing Lisinopril can include abdominal pain, headache, diarrhoea, chest pain and upper respiratory infections.

Acute Myocardial Infarction

Side effects of stopping Lisinopril on people with acute myocardial infarction include hypotension and renal dysfunction along with oedema and angioedema.

Cardiovascular

Patients with cardiovascular disease may experience pulmonary embolism, premature ventricular contractions, decreased blood pressure, vasculitis and other problems.

Other Side Effects

Patients with musculoskeletal problems, nervous system issues, diabetic and endocrine diseases, hematologic symptoms and other such diseases must also be cautious when stopping the use of the drug as conditions like arthritis and stroke may be aggravated.

Cite this Article A tool to create a citation to reference this article Cite this Article

About the Author

Sara Sentor has been an SEO web content developer since 1999. She has a degree in mass communications and has written content for sites ranging in content from finance to e-commerce and health to education.